Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Recurring canker sores in mouth, red spots on the back of throat, no fever. Trying to get off affrin nasal spray, on saline. What is the cause?

my daughter has had repeated canker sores in her mouth and red spots on the back of her throat for about three weeks now. we thought it was hand , foot and mouth but now think different. she now has them on her tongue and roof of mouth. has no fever or has not felt sick at all., however she s trying to get off affrin nose spray and is on half saline and about half affrin now.
Asked On : Sun, 3 Jun 2012
Answers:  1 Views:  249
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dentist 's  Response
hello, as per location of sores- it seemed to be some viral infection, but all viral infections mostly heals within 2weeks.. but since your daughter is still facing them, i would suggest you to consult an oral medicine specialist as by clinical examination he can diagnose it whether- infective/allergic origin/side effects origin..
Afrin Side Effects
These include but are not limited to: High blood pressure (hypertension),Heart palpitations,Difficulty passing urine,Signs of an allergic reaction, such as:An unexplained rash or hives,Itching,Unexplained swelling, especially of the mouth, lips, or throat,Wheezing or difficulty breathing.
I would also suggest you to consult an ENT surgeon for nasal decongestion ..and get proper treatment at earliest..
multivitamins containing Vit-Band C, Lycopene will help in healing of sores in all cases..
if sore are painful then apply local anaesthetic gels.. prior to meals for comfort during chewing..
after consult from ENT surgeon/Oral medicine specialist take medicines/gels- antiviral/antibacterial/antifungal (infection) or antihistaminic/steroids (allergic/side-effect)
please try to get her off from Affrin at earliest..
take care..
Answered: Sun, 8 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor